Alert archive / Kentucky / Wind Advisories in 2018

Wind Advisory 10, NWS Paducah, KY

December 26, 20184 states

NWS Paducah, KY issued this wind advisory at Dec 26, 2018, 1:46 PM CST for 4 states. It took effect at Dec 27, 2018, 3:00 AM CST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Dec 26, 2018, 1:46 PM CST (19:46 UTC)
In effect from
Dec 27, 2018, 3:00 AM CST
Expired
Dec 27, 2018, 6:55 PM CST
In force
16 hr
Issued by
NWS Paducah, KY
All 46 counties

Alexander County, IL, Gallatin County, IL, Hardin County, IL, Johnson County, IL, Massac County, IL, Pope County, IL, Pulaski County, IL, Saline County, IL, Union County, IL, White County, IL, Williamson County, IL, Gibson County, IN, Pike County, IN, Posey County, IN, Spencer County, IN, Vanderburgh County, IN, Warrick County, IN, Ballard County, KY, Caldwell County, KY, Calloway County, KY, Carlisle County, KY, Christian County, KY, Crittenden County, KY, Daviess County, KY, Fulton County, KY, Graves County, KY, Henderson County, KY, Hickman County, KY, Hopkins County, KY, Livingston County, KY, Lyon County, KY, Marshall County, KY, McCracken County, KY, McLean County, KY, Muhlenberg County, KY, Todd County, KY, Trigg County, KY, Union County, KY, Webster County, KY, Butler County, MO, Cape Girardeau County, MO, Mississippi County, MO, New Madrid County, MO, Ripley County, MO, Scott County, MO, Stoddard County, MO

The radar

The Paducah radar (KPAH), 41 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.8 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2018-12-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2018-12-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
602 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

909 
WWUS73 KPAH 261946
NPWPAH

URGENT - WEATHER MESSAGE
National Weather Service Paducah KY
146 PM CST Wed Dec 26 2018

ILZ083-085>094-INZ081-082-085>088-KYZ001>022-MOZ087-108>112-114-
271000-
/O.NEW.KPAH.WI.Y.0010.181227T0900Z-181228T0900Z/
White-Williamson-Saline-Gallatin-Union-Johnson-Pope-Hardin-
Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-Warrick-
Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Cape Girardeau-Ripley-Butler-Stoddard-Scott-
Mississippi-New Madrid-
Including the cities of Carmi, Herrin, Harrisburg, Shawneetown, 
Jonesboro, Vienna, Golconda, Elizabethtown, Cairo, Mound City, 
Metropolis, Fort Branch, Petersburg, Poseyville, Evansville, 
Boonville, Rockport, Hickman, Clinton, Bardwell, Wickliffe, 
Paducah, Mayfield, Smithland, Benton, Murray, Marion, Eddyville, 
Cadiz, Princeton, Morganfield, Dixon, Madisonville, Hopkinsville,
Henderson, Owensboro, Calhoun, Greenville, Elkton, 
Cape Girardeau, Jackson, Doniphan, Poplar Bluff, Bloomfield, 
Sikeston, Charleston, and New Madrid
146 PM CST Wed Dec 26 2018

...WIND ADVISORY IN EFFECT FROM 3 AM THURSDAY TO 3 AM CST
FRIDAY...

The National Weather Service in Paducah has issued a Wind
Advisory, which is in effect from 3 AM Thursday to 3 AM CST
Friday. 

* TIMING... Late tonight through Thursday, into Thursday night.

* WINDS... Sustained winds increase to 20 to 25 mph with 
  occasional gusts to 40 mph possible.

* IMPACTS...Gusty winds can cause tree and branch damage. Loose
  outdoor objects may be blown around. Vehicular traffic,
  especially for high profile vehicles, will experience some
  difficulties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory is issued when sustained winds are expected to
reach 30 mph or greater for longer than one hour...or wind gusts
are expected to reach 40 mph for any duration.

&&

$$
4 follow-up statements
627 
WWUS73 KPAH 270900
NPWPAH

URGENT - WEATHER MESSAGE
National Weather Service Paducah KY
300 AM CST Thu Dec 27 2018

ILZ083-085>094-INZ081-082-085>088-KYZ001>022-MOZ087-108>112-114-
272300-
/O.CON.KPAH.WI.Y.0010.000000T0000Z-181228T0900Z/
White-Williamson-Saline-Gallatin-Union-Johnson-Pope-Hardin-
Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-Warrick-
Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Cape Girardeau-Ripley-Butler-Stoddard-Scott-
Mississippi-New Madrid-
Including the cities of Carmi, Herrin, Harrisburg, Shawneetown, 
Jonesboro, Vienna, Golconda, Elizabethtown, Cairo, Mound City, 
Metropolis, Fort Branch, Petersburg, Poseyville, Evansville, 
Boonville, Rockport, Hickman, Clinton, Bardwell, Wickliffe, 
Paducah, Mayfield, Smithland, Benton, Murray, Marion, Eddyville, 
Cadiz, Princeton, Morganfield, Dixon, Madisonville, Hopkinsville,
Henderson, Owensboro, Calhoun, Greenville, Elkton, 
Cape Girardeau, Jackson, Doniphan, Poplar Bluff, Bloomfield, 
Sikeston, Charleston, and New Madrid
300 AM CST Thu Dec 27 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST FRIDAY...

* TIMING... Today and tonight.

* WINDS... Sustained winds increase to 20 to 25 mph with 
  occasional gusts to 40 mph possible. 

* IMPACTS...Gusty winds can cause tree and branch damage. Loose 
  outdoor objects may be blown around. Vehicular traffic, 
  especially for high profile vehicles, will experience some 
  difficulties. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory is issued when sustained winds are expected to
reach 30 mph or greater for longer than one hour...or wind gusts
are expected to reach 40 mph for any duration.

&&

$$
619 
WWUS73 KPAH 272008
NPWPAH

URGENT - WEATHER MESSAGE
National Weather Service Paducah KY
208 PM CST Thu Dec 27 2018

ILZ083-085>094-INZ081-082-085>088-KYZ001>022-MOZ087-108>112-114-
280900-
/O.CON.KPAH.WI.Y.0010.000000T0000Z-181228T0900Z/
White-Williamson-Saline-Gallatin-Union-Johnson-Pope-Hardin-
Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-Warrick-
Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Cape Girardeau-Ripley-Butler-Stoddard-Scott-
Mississippi-New Madrid-
Including the cities of Carmi, Herrin, Harrisburg, Shawneetown, 
Jonesboro, Vienna, Golconda, Elizabethtown, Cairo, Mound City, 
Metropolis, Fort Branch, Petersburg, Poseyville, Evansville, 
Boonville, Rockport, Hickman, Clinton, Bardwell, Wickliffe, 
Paducah, Mayfield, Smithland, Benton, Murray, Marion, Eddyville, 
Cadiz, Princeton, Morganfield, Dixon, Madisonville, Hopkinsville,
Henderson, Owensboro, Calhoun, Greenville, Elkton, 
Cape Girardeau, Jackson, Doniphan, Poplar Bluff, Bloomfield, 
Sikeston, Charleston, and New Madrid
208 PM CST Thu Dec 27 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST FRIDAY...

* TIMING... the rest of the afternoon, into tonight.

* WINDS... Sustained winds 20 to 25 mph with occasional gusts to 
  40 mph possible. 

* IMPACTS...Gusty winds can cause tree and branch damage. Loose 
  outdoor objects may be blown around. Vehicular traffic, 
  especially for high profile vehicles, will experience some 
  difficulties. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory is issued when sustained winds are expected to
reach 30 mph or greater for longer than one hour...or wind gusts
are expected to reach 40 mph for any duration.

&&

$$
560 
WWUS73 KPAH 272139
NPWPAH

URGENT - WEATHER MESSAGE
National Weather Service Paducah KY
339 PM CST Thu Dec 27 2018

ILZ083-085>094-KYZ001>009-MOZ087-108>112-114-272245-
/O.CAN.KPAH.WI.Y.0010.000000T0000Z-181228T0900Z/
White-Williamson-Saline-Gallatin-Union-Johnson-Pope-Hardin-
Alexander-Pulaski-Massac-Fulton-Hickman-Carlisle-Ballard-
McCracken-Graves-Livingston-Marshall-Calloway-Cape Girardeau-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
Including the cities of Carmi, Herrin, Harrisburg, Shawneetown, 
Jonesboro, Vienna, Golconda, Elizabethtown, Cairo, Mound City, 
Metropolis, Hickman, Clinton, Bardwell, Wickliffe, Paducah, 
Mayfield, Smithland, Benton, Murray, Cape Girardeau, Jackson, 
Doniphan, Poplar Bluff, Bloomfield, Sikeston, Charleston, 
and New Madrid
339 PM CST Thu Dec 27 2018

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Paducah has cancelled the Wind
Advisory. 

$$

INZ081-082-085>088-KYZ010>022-280545-
/O.CON.KPAH.WI.Y.0010.000000T0000Z-181228T0900Z/
Gibson-Pike-Posey-Vanderburgh-Warrick-Spencer-Crittenden-Lyon-
Trigg-Caldwell-Union KY-Webster-Hopkins-Christian-Henderson-
Daviess-McLean-Muhlenberg-Todd-
Including the cities of Fort Branch, Petersburg, Poseyville, 
Evansville, Boonville, Rockport, Marion, Eddyville, Cadiz, 
Princeton, Morganfield, Dixon, Madisonville, Hopkinsville, 
Henderson, Owensboro, Calhoun, Greenville, and Elkton
339 PM CST Thu Dec 27 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST FRIDAY...

* TIMING... the rest of the afternoon, into tonight.

* WINDS... Sustained winds 20 to 25 mph with occasional gusts to
  40 mph possible. 

* IMPACTS...Gusty winds can cause tree and branch damage. Loose 
  outdoor objects may be blown around. Vehicular traffic, 
  especially for high profile vehicles, will experience some 
  difficulties. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory is issued when sustained winds are expected to 
reach 30 mph or greater for longer than one hour, or wind gusts 
are expected to reach 40 mph for any duration.

&&

$$
508 
WWUS73 KPAH 280055
NPWPAH

URGENT - WEATHER MESSAGE
National Weather Service Paducah KY
655 PM CST Thu Dec 27 2018

INZ081-082-085>088-KYZ010>022-280200-
/O.CAN.KPAH.WI.Y.0010.000000T0000Z-181228T0900Z/
Gibson-Pike-Posey-Vanderburgh-Warrick-Spencer-Crittenden-Lyon-
Trigg-Caldwell-Union KY-Webster-Hopkins-Christian-Henderson-
Daviess-McLean-Muhlenberg-Todd-
Including the cities of Fort Branch, Petersburg, Poseyville, 
Evansville, Boonville, Rockport, Marion, Eddyville, Cadiz, 
Princeton, Morganfield, Dixon, Madisonville, Hopkinsville, 
Henderson, Owensboro, Calhoun, Greenville, and Elkton
655 PM CST Thu Dec 27 2018

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Paducah has cancelled the Wind
Advisory. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this wind advisory went out at Dec 26, 5:59 AM CST, 7 hours 47 minutes earlier.

Area forecast discussion, Dec 26, 5:59 AM CST, 7 hours 47 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
559 AM CST Wed Dec 26 2018

.UPDATE...
Issued at 552 AM CST Wed Dec 26 2018

For aviation section only.

&&

.SHORT TERM...(Today through Friday night)
Issued at 248 AM CST Wed Dec 26 2018

Today will be generally precip free as a short wave ridge rotates
e/ne through the region. However, there could even be be a few
spotty light showers later this afternoon west of the MS River on
the back/west side of the ridge axis. Will be quite mild for late
December, with afternoon temperatures in the mid 50s.

A much larger system is expected to lift northeast from the
central Plains toward the western Great lakes region later
Wednesday night through Thursday. The system will drag a cold
front east toward the region Thursday, and it will likely pass
through the forecast area Thursday night. Still expecting rather
widespread showers and even a few isolated thunderstorms out
ahead of the front, beginning after midnight tonight over
southeast MO, and then spreading east across the remainder of the
area Thursday. GFS still is the most bullish with MUCAPES Thu
afternoon/evening...esp east of the MS River, with the ECMWF
keeping most of the unstable conditions south of the region. If we
do manage to generate thunderstorms, the high shear environment
may be enough to generate a few bowing segments with gusty winds.
However, most of the deeper moisture may be east of the region
before the instability is generated, so not expecting much of a
severe event at this time. Gusty southerly winds upwards of 30 mph
out ahead of the front Thu will help to push temps well above
normal, with most locations pushing to near or just above 60
degrees Thu afternoon.

The cold front will clear the region by 09-12z Fri morning, ending
any lingering precip chances. Temperatures will cool some 10
degrees or so on Friday compared to those on Thursday. However,
with the aid of a return to sunshine, temps should still manage
to make it into the upper 40s northwest locations to upper 50s
across the southern Pennyrile region of western KY.

.LONG TERM...(Saturday through Tuesday)
Issued at 248 AM CST Wed Dec 26 2018

The models are in fairly good agreement with the synoptic scale
features through the extended. However there still remains some
different solutions with the exact positioning of precipitation next
week for the New Years holiday.

We will start off the weekend 10 to 15 degrees cooler in the wake of
the late week storm system/cold front. A southerly flow aloft will
rotate a short wave through just to our north Saturday night. This
will coincide with a weak surge of moisture from the western gulf to
create a chance of wintry mix. Should be little if any impact mainly
east of the Pennyrile Parkway. The ECMWF brings in some light wintry
mix Saturday night. The Canadian brings in some light rain for a few
hours in the overnight. The GFS keeps it south and north of us. The
GEFS ensembles are indicating rain for the entire midwest. again
either way the system should be moisture starved and with qpf at
zero would not expect an impact with this feature. The flow aloft
remains southwest as and upper low resides over the southwest. The
flow at the surface becomes southerly as we head through Sunday.
This will bring some moisture back into the region albeit limited.
The blend has been producing low pops early next week with chance
pops starting in the west early Monday morning or New Years Eve.
This will be in response to a short wave trough with a surface
reflection of a cold front moving through the region. . This will
bring a chance of a wintry mix Sunday night changing over to rain
during the day New Years Eve. This could turn into a wintry mix
after sunset. From New Years day on the models are indicating dry
conditions returning with high pressure over the region.

As for temperatures They will hold in the 40 to 45 degree range for
highs as next weeks front is not that strong. Lows will average in
the upper 20s most nights.

&&

.AVIATION...
Issued at 556 AM CST Wed Dec 26 2018

Mid level ridging and high surface pressure will eventually give way
to increasing southwesterly low level flow just off the surface as a
large low pressure system begins to approach the area. For the
next 24 hours, low MVFR and possibly even IFR cigs are possible
over srn portions of se MO and the western tip of wrn
KY...generally south and west of the PAH area for much of the day
today. MVFR cigs are expected to spread a little farther east
with time. Light to very light easterly winds will prevail through
Wed morning, veering slightly and increasing in the afternoon.
The main surge of moisture and widespread rainfall should wait
until after the 06Z.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&

UPDATE...GM
SHORT TERM...GM
LONG TERM...KH
AVIATION...GM
Hazardous weather outlook, Dec 26, 3:19 AM CST, 10 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
319 AM CST Wed Dec 26 2018

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-271100-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
319 AM CST Wed Dec 26 2018

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

There is a slight chance of thunderstorms Thursday afternoon into
Thursday evening. The main hazard with any isolated storms would
be strong gusty winds. Dangerous lightning and locally heavy
rainfall are also possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 26, 10:22 AM CSTRiver Flood WarningPAHBallard, Carlisle, Fulton, Hickman22 days

Nearby

Wind Advisories in Kentucky, 2018Wind Advisories in Illinois, 2018Wind Advisories in Missouri, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.